PAUL D. SCHNEIDER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Nonsteroidal anti-inflammatory drugs are associated with various nephrologic syndromes, most of which are self-limiting when therapy with the drug is stopped (1). Chronic renal failure with interstitial fibrosis or papillary necrosis has been reported previously (2). The two cases reported here indicate that acute cortical necrosis with irreversible renal failure may also be related to nonsteroidal anti-inflammatory drugs.
Patient 1: A 73-year-old woman became acutely ill with abdominal pain and nausea, without vomiting, diarrhea, fever, or symptomatic hypotension. She complained of decreased urine volume within 6 hours of the onset of her illness. She was hospitalized 12
SCHNEIDER PD. Nonsteroidal Anti-inflammatory Drugs and Acute Cortical Necrosis. Ann Intern Med. 1986;105:303–304. doi: https://doi.org/10.7326/0003-4819-105-2-303_3
Download citation file:
Published: Ann Intern Med. 1986;105(2):303-304.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use